Alert archive / Florida / Tornado Warnings in 1995
Tornado Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 10, 1995, 6:09 PM EDT for Polk County, Florida. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1995, 6:09 PM EDT (22:09 UTC)
- Expired
- Jun 10, 1995, 7:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Polk County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2222 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 102213 TORTBW FLC105-102300- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 609 PM EDT SAT JUN 10 1995 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 700 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...POLK COUNTY A TORNADO WAS REPORTED EAST OF BARTOW BY THE SHERIFFS DEPARTMENT. ANOTHER STRONG THUNDERSTORM WITH A POSSIBLE TORNADO WAS LOCATED JUST NORTH OF LAKELAND. THE TORNADO AND THUNDERSTORMS WERE MOVING SOUTHWEST AT 10 MPH. IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. THIS IS A DANGEROUS STORM. TAKE COVER IMMEDIATELY! THE NWS RUSKIN OFFICE REQUESTS THE SKYWARN UNITS IN POLK BE ACTIVATED. ALL SKYWARN UNITS IN WEST CENTRAL/SOUTHWEST FLORIDA SHOULD BE ALERT TO THE LOCAL WEATHER AND FORWARD SIGNIFICANT WEATHER REPORTS TO THE RUSKIN OFFICE.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 10, 2:54 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 10, 2:54 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 253 PM EDT SAT JUN 10 1995 CONVECTION JUST BEGINNING TO POP ACROSS NRN ZONES AND THE EAST COAST SEA BREEZE. EXPECT ADDITIONAL RAPID DEVELOPMENT THIS AFTERNOON AND EVG WITH EVENTUAL SEA BREEZE COLLISION JUST INLAND OF THE COASTAL COUNTIES. OUTFLOW FROM LAST NITES ACTIVITY ACROSS SE GA/NERN FL MAY BE CAPPING CENTRAL FL NOW. KTBW & KTLH 88DS WERE SHOWING ANAMALOUS PROPAGATION ACROSS THE TAMPA BAY AREA THIS AFTERNOON...OBVIOUSLY ATMOSPHERE IS MORE STABLE THAN PREVIOUSLY THOUGHT. VORT MAX OFF NE FL COAST THAT IS ROTATING AROUND THE LOW EAST OF THE BAHAMAS SHOULD ASSIST IN KICKING OFF ACTIVITY OVER CENTRAL AREAS THIS EVENING. THIS SAID...WILL GO 40% IN @1 AND @3 WITH 30% IN FMY FOR POPS THIS EVENING. MODELS SHOW BIG CHANGES HEADING THIS WAY NEXT 48HRS. WE MAY ACTUALLY BE TALKING ABOUT FRONTAL PASSAGE LATE MONDAY! AT THIS TIME WILL GO WITH A SCENARIO OF FRONT APPROACHING NRN PORTIONS OF FA LATE MONDAY. SUNDAY SHOULD BE SIMILAR TO TODAY WITH SCATTERED AFT/EVG TSTMS DRIVEN MAINLY BY SEA BREEZE FORCING. WITH FRONT APPROACHING CEDAR KEY LATE LATE MONDAY AND SW FLOW DEVELOPING ACROSS THE REGION SUN NITE/MONDAY WILL DROP MENTION OF POP TIMING FOR ALL BUT SW FL ON MONDAY. WILL BE CLOSE TO FWC TEMPS SUNDAY AS IT SHOULD BE ONE LAST HOT DAY...BUT GO COOLER ON MONDAY WITH MORE CLOUDS AND THE WEST/SOUTHWEST FLOW. THANKS FOR COORDINATION MLB. @1 LEVY CITRUS HERNANDO PASCO PINELLAS HILLSBOROUGH MANATEE @2 SARASOTA CHARLOTTE LEE @3 SUMTER POLK HIGHLANDS HARDEE DESOTO TPA BT 75/95/77/90 994425 NASH
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:27 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 63 min |
| Jun 10, 5:49 PM EDT | Severe Thunderstorm Warning | TBW | Pasco | 41 min |
| Jun 10, 6:17 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 58 min |
| Jun 10, 6:28 PM EDT | Tornado Warning | TBW | Hillsborough | 47 min |
| Jun 10, 7:00 PM EDT | Severe Thunderstorm Warning | TBW | Manatee | 60 min |
| Jun 10, 7:00 PM EDT | Severe Thunderstorm Warning | TBW | Pinellas | 60 min |
Nearby
Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.